+44 7868 792050
Aim of our case report is to present a patient with light chain amyloidosis associated with multiple myeloma and intestinal pseudoobstruciton clinically mimicking ascites. Our patient was a 44-year old woman who was admitted to our hospital due to nausea, vomiting, epigastric pain, significant weight loss, diarrhea, abdominal distension and bloating. She had a medical history of end-stage renal disease on haemodialysis and previous chronic viral C hepatitis. She addressed to our hospital after last outpatient ultrasound examination which revealed suspicious free abdominal fluid. After the clinical examination and diagnostic procedures we established diagnosis of multiple myeloma with bowel amyloid deposition and intestinal pseudo-obstruction. On the other side we noticed hepatomegaly and silent liver function tests. Liver biopsy could yielded the possible cause of hepatomegaly, but patient non-compliance hindered the answer is liver involvement consequence of HCV infection or liver amyloidal cumulation. Unfortunately, in further course the patient died before starting specific treatment. Patients with multiple myeloma and obscure abdominal complaints should be worked up for amyloidosis. Intestinal pseudo-obstruction due to amyloidosis can in some hand imitate ascites and hence complicating diagnostic algorithm. In this complicated case is necessary close cooperation between surgeon, gastroenterologist, hepatologist and hematologist.